Analysis & PDE

  • Anal. PDE
  • Volume 10, Number 8 (2017), 2031-2041.

Dimension of the minimum set for the real and complex Monge–Ampère equations in critical Sobolev spaces

Tristan C. Collins and Connor Mooney

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the zero set of a nonnegative plurisubharmonic function that solves det(̄u) 1 in n and is in W2,n(nk)k contains no analytic subvariety of dimension k or larger. Along the way we prove an analogous result for the real Monge–Ampère equation, which is also new. These results are sharp in view of well-known examples of Pogorelov and Błocki. As an application, in the real case we extend interior regularity results to the case that u lies in a critical Sobolev space (or more generally, certain Sobolev–Orlicz spaces).

Article information

Source
Anal. PDE, Volume 10, Number 8 (2017), 2031-2041.

Dates
Received: 23 March 2017
Revised: 18 June 2017
Accepted: 17 July 2017
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843590

Digital Object Identifier
doi:10.2140/apde.2017.10.2031

Mathematical Reviews number (MathSciNet)
MR3694014

Zentralblatt MATH identifier
06774334

Subjects
Primary: 32W20: Complex Monge-Ampère operators 35J96: Elliptic Monge-Ampère equations
Secondary: 35B33: Critical exponents 35B65: Smoothness and regularity of solutions

Keywords
Monge–Ampère regularity viscosity solution Sobolev

Citation

Collins, Tristan C.; Mooney, Connor. Dimension of the minimum set for the real and complex Monge–Ampère equations in critical Sobolev spaces. Anal. PDE 10 (2017), no. 8, 2031--2041. doi:10.2140/apde.2017.10.2031. https://projecteuclid.org/euclid.apde/1510843590


Export citation

References

  • A. Alexandroff, “Smoothness of the convex surface of bounded Gaussian curvature”, C. R. $($Doklady$)$ Acad. Sci. URSS $($N.S.$)$ 36 (1942), 195–199. In Russian.
  • Z. Błocki, “On the regularity of the complex Monge–Ampère operator”, pp. 181–189 in Complex geometric analysis in Pohang (Pohang, 1997), Contemp. Math. 222, Amer. Math. Soc., Providence, RI, 1999.
  • Z. Błocki and S. Dinew, “A local regularity of the complex Monge–Ampère equation”, Math. Ann. 351:2 (2011), 411–416.
  • L. A. Caffarelli, “Interior $W^{2,p}$ estimates for solutions of the Monge–Ampère equation”, Ann. of Math. $(2)$ 131:1 (1990), 135–150.
  • L. A. Caffarelli, “A localization property of viscosity solutions to the Monge–Ampère equation and their strict convexity”, Ann. of Math. $(2)$ 131:1 (1990), 129–134.
  • L. A. Caffarelli, “A note on the degeneracy of convex solutions to Monge Ampère equation”, Comm. Partial Differential Equations 18:7-8 (1993), 1213–1217.
  • L. A. Caffarelli and X. Cabré, Fully nonlinear elliptic equations, American Mathematical Society Colloquium Publications 43, Amer. Math. Soc., Providence, RI, 1995.
  • L. Caffarelli, L. Nirenberg, and J. Spruck, “The Dirichlet problem for nonlinear second-order elliptic equations, I: Monge–Ampère equation”, Comm. Pure Appl. Math. 37:3 (1984), 369–402.
  • E. Calabi, “Improper affine hyperspheres of convex type and a generalization of a theorem by K. Jörgens”, Michigan Math. J. 5 (1958), 105–126.
  • S. Y. Cheng and S. T. Yau, “On the regularity of the solution of the $n$-dimensional Minkowski problem”, Comm. Pure Appl. Math. 29:5 (1976), 495–516.
  • S. Y. Cheng and S. T. Yau, “On the regularity of the Monge–Ampère equation ${\rm det}(\partial \sp{2}u/\partial x\sb{i}\partial sx\sb{j})$$=F(x,u)$”, Comm. Pure Appl. Math. 30:1 (1977), 41–68.
  • S. Dinew and Ż. Dinew, “The minimum sets and free boundaries of strictly plurisubharmonic functions”, Calc. Var. Partial Differential Equations 55:6 (2016), art. id. 148.
  • F. R. Harvey and R. O. Wells, Jr., “Zero sets of non-negative strictly plurisubharmonic functions”, Math. Ann. 201 (1973), 165–170.
  • S. Kołodziej, “Some sufficient conditions for solvability of the Dirichlet problem for the complex Monge–Ampère operator”, Ann. Polon. Math. 65:1 (1996), 11–21.
  • N. V. Krylov, “Boundedly inhomogeneous elliptic and parabolic equations in a domain”, Izv. Akad. Nauk SSSR Ser. Mat. 47:1 (1983), 75–108. In Russian; translated in Math. USSR-Izv. 22:1 (1984), 67–97.
  • P.-L. Lions, “Sur les équations de Monge–Ampère, I”, Manuscripta Math. 41:1-3 (1983), 1–43.
  • P.-L. Lions, “Sur les équations de Monge–Ampère”, Arch. Rational Mech. Anal. 89:2 (1985), 93–122.
  • C. Mooney, “Partial regularity for singular solutions to the Monge–Ampère equation”, Comm. Pure Appl. Math. 68:6 (2015), 1066–1084.
  • A. V. Pogorelov, “The Dirichlet problem for the multidimensional analogue of the Monge–Ampère equation”, Dokl. Akad. Nauk SSSR 201 (1971), 790–793. In Russian; translated in Sov. Math., Dokl. 12 (1971), 1727–1731.
  • A. V. Pogorelov, “The regularity of the generalized solutions of the equation ${\rm det}(\partial \sp{2}u/\partial x\sp{i}\,\partial x\sp{j})=$$\varphi (x\sp{1},\,x\sp{2},\dots, x\sp{n})>0$”, Dokl. Akad. Nauk SSSR 200 (1971), 534–537. In Russian; translated in Sov. Math., Dokl. 12 (1971), 1436–1440. ergencystretch20pt
  • A. V. Pogorelov, Extrinsic geometry of convex surfaces, Translations of Mathematical Monographs 35, Amer. Math. Soc., Providence, RI, 1973.
  • A. V. Pogorelov, The Minkowski multidimensional problem, Scripta Series in Mathematics 5, V. H. Winston & Sons, Washington, D.C., 1978.
  • B. Simon, Convexity: an analytic viewpoint, Cambridge Tracts in Mathematics 187, Cambridge University Press, 2011.
  • N. S. Trudinger and X.-J. Wang, “Boundary regularity for the Monge–Ampère and affine maximal surface equations”, Ann. of Math. $(2)$ 167:3 (2008), 993–1028.
  • J. I. E. Urbas, “Regularity of generalized solutions of Monge–Ampère equations”, Math. Z. 197:3 (1988), 365–393.
  • X.-J. Wang, “Regularity for Monge–Ampère equation near the boundary”, Analysis 16:1 (1996), 101–107.
  • Y. Wang, “On the $C^{2,\alpha}$-regularity of the complex Monge–Ampère equation”, Math. Res. Lett. 19:4 (2012), 939–946.